MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125350-23
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Evaluation summary: the device was returned for analysis.The reported stent dislodgement and material deformation (stent damage) was confirmed.The reported difficult to remove was unable to be replicated in a testing environment due to the condition of the returned device.As there were crimp marks on the balloon between the markers, suggesting the stent was originally positioned correctly and securely at the time of manufacture, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that interaction with other devices and/or the anatomy as an attempt to deploy the stent was made resulted in the reported stent dislodgement.Interaction with the guiding catheter and/or anatomy as the stent was being removed on the device with the balloon partially inflated resulted in the reported/noted stent damage (bent/stretched) thus resulting in the reported difficulty to remove.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the right coronary artery.A 3.5x23mm xience alpine stent delivery system (sds) was advanced to the lesion.An attempt to deploy the stent was made; however, the stent had dislodged from the balloon onto the shaft of the sds.Resistance was felt when removing the sds.The sds was removed with the stent on the shaft and the balloon partially inflated.Additionally, it was noticed that the stent struts were bent after removal.The procedure was successfully completed with a 3.5x30mm non-abbott device.There was no clinically significant delay in the procedure and no adverse patient effects.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6556124
Report Number2024168-2017-04028
Device Sequence Number736651
Product Code NIQ
UDI-Device Identifier08717648199547
UDI-Public(01)08717648199547(17)190505(10)6042641
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/05/2019
Device Catalogue Number1125350-23
Device Lot Number6042641
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2017
Initial Report FDA Received Date05/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1